Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 14, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 5, 2004, 3:00 PM CST for Neshoba County, Mississippi. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2004, 3:00 PM CST (21:00 UTC)
- Expired
- Feb 5, 2004, 8:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Neshoba County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 547 m²/s²
- 0-3 km storm-relative helicity
- 845 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 052111 CCA FFWJAN MSC099-060200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTION FOR PRODUCT TYPE NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST THU FEB 5 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 800 PM CST * AT 300 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED MORE THUNDERSTORMS DEVELOPING OVER CENTRAL MISSISSIPPI. THESE STORMS WILL MOVE OVER AREAS THAT HAVE SEEN 3 TO 4 INCHES OF RAIN EARLIER TODAY. THERE AREA SEVERAL ROADS CLOSED ACROSS THE COUNTY DUE FLOODING. ADDITIONAL THUNDERSTORMS WILL BRING THE POSSIBILITY OF AN ADDITIONAL 1 TO 2 INCHES THROUGH THIS EVENING. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 3261 8930 3262 8893 3291 8894 3292 8929 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 12:35 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Feb 5, 12:35 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1235 PM CST THU FEB 5 2004 .DISCUSSION... CURRENT RADAR SHOWS AND AREA OF SHOWERS AND THUNDERSTORMS LOCATED WEST OF A LINE STRETCHING FROM EXTREME EASTERN KEMPER COUNTY SOUHTWEST THROUGH MARION COUNTY. 18Z SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE BETWEEN JACKSON AND NATCHEZ. A STATIONARY FRONT EXTENDS NORTH AND SOUTH OF THE LOW NEAR THE MISSISSIPPI RIVER ALONG WITH A WARM FRONT EXTENDING EASTWARD ACROSS CENTRAL MISSISSIPPI. OVER THE NEXT FEW HOURS...THE LOW CONTINUES TO REMAIN NEARLY STATIONARY ACROSS WEST CENTRAL MISSISSIPPI UNTIL THE NEXT SHORTWAVE SWINGS THROUGH PUSHING IT ACROSS THE AREA LATE TONIGHT. BECAUSE OF THIS WILL TWEAK FIRST PERIOD TEMPERATURES IN MOST PLACES AND INCLUDE NEW TORNADO WATCH IN WORDING. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLOOD WATCH TODAY. LAKE WIND ADVISORY TODAY EAST AND SOUTH. LA...FLOOD WATCH TODAY. AR...FLOOD WATCH TODAY. && CAMPBELL/BUTTS
Hazardous weather outlook, Feb 5, 6:44 AM CST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0644 AM CST THU FEB 05 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061244- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0644 AM CST THU FEB 05 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF NORTHEAST LOUISIANA AND MOST OF CENTRAL MISSISSIPPI...GENERALLY ALONG AND SOUTHEAST OF LINE FROM WINNSBORO LOUISIANA TO SILVER CITY TO GREENWOOD MISSISSIPPI. ISOLATED SEVERE THUNDERSTORMS IS EXPECTED NORTHWEST OF THIS LINE. THE SEVERE WEATHER WILL BE POSSIBLE ACROSS THE REGION TODAY. THE SEVERE WEATHER WILL BE CONFINED TO THE SOUTHEAST A LINE FROM QUITMAN TO COLUMBIA FOR THIS EVENING. STRONG THUNDERSTORMS OVER CENTRAL LOUISIANA WILL MOVE INTO NORTHEAST LOUISIANA AS WELL AS PORTIONS OF CENTRAL MISSISSIPPI THIS MORNING...WHICH WILL CONTINUE THROUGH MAINLY THIS AFTERNOON. THE SEVERE STORMS WILL HAVE THE CAPABILITY OF PRODUCING DAMAGING WINDS OF 60 TO 70 MILES AN HOUR...LARGE HAIL AND ISOLATED TORNADOES. AN AREA OF LOW PRESSURE COMING FROM THE SOUTHWEST WILL BRING A WARM FRONT THROUGH THE REGION...WHICH WILL BE FOLLOWED BY A COLD FRONT. RICH GULF MOISTURE AND LOW LEVEL INSTABILITY WILL FAVOR THE POSSIBILITY OF SEVERE WEATHER THROUGH THIS EVENING. THE COLD FRONT WILL SWEEP THROUGH THE REGION TONIGHT ENDING THE RAIN FROM THE WEST. ...FLOODING... WIDESPREAD RAIN IS EXPECTED TO CONTINUE TO DEVELOP FROM SOUTHWEST TO NORTHEAST OVER THE OUTLOOK AREA TODAY AND WILL END FROM THE WEST THIS EVENING. HEAVY PERSISTENT RAINS SHOULD AFFECT AREAS MAINLY NORTHWEST OF THE NATCHEZ TRACE EARLY THIS MORNING AND THEN SPREAD SOUTHEAST ACROSS THE REST OF THE REGION BY THIS AFTERNOON. THIS HAS PROMPTED A FLOOD WATCH FOR THE REGION FOR TODAY. RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE ALREADY FALLEN...GENERALLY NORTHWEST OF THE NATCHEZ TRACE. AN ADDITIONAL 1 TO 3 INCHES CAN BE EXPECTED ACROSS THE REGION THROUGH THIS EVENING. THESE RAINS COMBINED WITH DAMP SOILS...WILL PRODUCE LARGER RUNOFF WITH PONDING OF WATER ON ROADS AND FLOODING OF POOR DRAINAGE AREAS LIKELY GOING INTO TONIGHT. ALSO SOME OF OUR RIVERS IN THE REGION ARE IN RIVER FLOOD CONDITION. ABUNDANT GULF MOISTURE FEEDING NORTHWARD IN CONJUNCTION WITH STRONG UPPER LEVEL WINDS WILL ENHANCE THE RAINFALL RATES...ESPECIALLY WHERE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME LOCATION FOR SEVERAL HOURS. ...NON PRECIPITATION... A LAKE WIND ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL MISSISSIPPI...GENERALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. AN AREA OF LOW PRESSURE WILL CAUSE BREEZY CONDITIONS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. GUSTY WINDS WILL LEAD TO ROUGH WATERS. DRIVERS OF VANS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ON ALERT FOR GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR TODAY INTO THIS EVENING. OTHERWISE...ACTIVATION IS NOT ANTICIPATED FRIDAY THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Feb 5, 11:39 AM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1136 AM FLASH FLOOD BROOKHAVEN 31.58N 90.45W
02/05/2004 LINCOLN MS EMERGENCY MNGR
CARS FLOODED, STREETS FLOODED. WATER ENTERING INTO
BUILDINGS.
1136 AM FLASH FLOOD NATCHEZ 31.55N 91.39W
02/05/2004 ADAMS MS EMERGENCY MNGR
3.61 INCHES OF RAIN REPORTED. MUDSLIDES REPORTED.
&&
MRW/ARCLocal storm report, Feb 5, 12:03 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD PELAHATCHIE 32.32N 89.80W
02/05/2004 RANKIN MS LAW ENFORCEMENT
STREET FLOODING
1135 AM TSTM WND DMG 2 W BRAXTON 32.02N 90.01W
02/05/2004 SIMPSON MS AMATEUR RADIO
TREE ON HOUSE. ROAD BLOCKED.
1125 AM TSTM WND DMG 2 W BRAXTON 32.02N 90.01W
02/05/2004 SIMPSON MS AMATEUR RADIO
TREES DOWN. 10 TO 12 INCH BRANCHES BROKEN. TREE DAMAGE
ABOVE 20 FEET. DAMAGE PATH QUARTER MILE WIDE.
&&
MRW/ARCLocal storm report, Feb 5, 12:16 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1216 PM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD MORTON 32.36N 89.66W
02/05/2004 SCOTT MS EMERGENCY MNGR
STREET FLOODING
&&
MRW/ARCLocal storm report, Feb 5, 12:34 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1234 PM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1227 PM TSTM WND DMG 6 S MENDENHALL 31.87N 89.87W
02/05/2004 SIMPSON MS EMERGENCY MNGR
TREES DOWN.
&&
MRW/ARCLocal storm report, Feb 5, 1:51 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
151 PM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0126 PM TSTM WND DMG 3 W BRAXTON 32.02N 90.02W
02/05/2004 SIMPSON MS AMATEUR RADIO
TRAILER AND HOME ROOFS MISSING...TREES DOWN ON
VEHICLES...ALONG STAR-BRAXTON ROAD
0103 PM TSTM WND DMG 2 W BRAXTON 32.02N 90.01W
02/05/2004 SIMPSON MS AMATEUR RADIO
EXTENSIVE DAMAGE TO HOMES...POWER LINES DOWN ALONG
STAR-BRAXTON ROAD
&&
KRAMARLocal storm report, Feb 5, 2:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CST THU FEB 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0152 PM FLASH FLOOD 3 SE CRYSTAL SPRINGS 31.96N 90.32W
02/05/2004 COPIAH MS AMATEUR RADIO
WATER IS OVER ROAD AND BRIDGE AT BRUSHY CREEK AND CLEGG
RD...TREES ARE STUCK UNDERNEATH BRIDGE
&&
KRAMARThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:08 AM CST | Flash Flood Warning | JAN | Issaquena | 3 hr |
| Feb 5, 2:53 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 42 min |
| Feb 5, 6:40 AM CST | Severe Thunderstorm Warning | JAN | Adams | 60 min |
| Feb 5, 7:11 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 59 min |
| Feb 5, 7:51 AM CST | Flash Flood Warning | JAN | Adams | 6 hr |
| Feb 5, 8:05 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 60 min |
| Feb 5, 8:08 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 57 min |
| Feb 5, 8:23 AM CST | Tornado Warning | JAN | Copiah, Lincoln | 57 min |
| Feb 5, 8:31 AM CST | Tornado Warning | JAN | Madison | 39 min |
| Feb 5, 8:40 AM CST | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 6 hr |
| Feb 5, 8:56 AM CST | Tornado Warning | JAN | Simpson | 59 min |
| Feb 5, 9:06 AM CST | Tornado Warning | JAN | Franklin | 29 min |
| Feb 5, 9:07 AM CST | Severe Thunderstorm Warning | JAN | Jefferson | 28 min |
| Feb 5, 9:14 AM CST | Flash Flood Warning | JAN | Hinds, Rankin | 6 hr |
| Feb 5, 9:16 AM CST | Tornado Warning | JAN | Rankin | 59 min |
| Feb 5, 9:20 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 45 min |
| Feb 5, 9:26 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 19 min |
| Feb 5, 10:04 AM CST | Flash Flood Warning | JAN | Simpson | 6 hr |
| Feb 5, 10:06 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 39 min |
| Feb 5, 10:20 AM CST | Tornado Warning | JAN | Rankin, Simpson | 50 min |
| Feb 5, 10:26 AM CST | Flash Flood Warning | JAN | Scott, Smith | 6 hr |
| Feb 5, 10:56 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 44 min |
| Feb 5, 11:05 AM CST | Tornado Warning | JAN | Scott, Smith | 45 min |
| Feb 5, 11:15 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 45 min |
| Feb 5, 11:31 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 44 min |
| Feb 5, 11:41 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Smith | 44 min |
| Feb 5, 12:01 PM CST | Flash Flood Warning | JAN | Neshoba | 3 hr |
| Feb 5, 12:18 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 32 min |
| Feb 5, 12:20 PM CST | Flash Flood Warning | JAN | Adams | 6 hr |
| Feb 5, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Smith | 39 min |
| Feb 5, 12:41 PM CST | Flash Flood Warning | JAN | Newton | 4 hr |
| Feb 5, 1:00 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton | 45 min |
| Feb 5, 1:01 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 59 min |
| Feb 5, 1:05 PM CST | Tornado Warning | JAN | Jasper, Newton | 55 min |
| Feb 5, 1:07 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 48 min |
| Feb 5, 1:24 PM CST | Tornado Warning | JAN | Lauderdale | 66 min |
| Feb 5, 1:37 PM CST | Severe Thunderstorm Warning | JAN | Smith | 58 min |
| Feb 5, 2:01 PM CST | Tornado Warning | JAN | Smith | 39 min |
| Feb 5, 2:03 PM CST | Tornado Warning | JAN | Smith | 37 min |
| Feb 5, 2:14 PM CST | Flash Flood Warning | JAN | Lawrence | 3 hr |
| Feb 5, 2:22 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 43 min |
| Feb 5, 2:58 PM CST | Flash Flood Warning | JAN | Copiah, Lincoln, Rankin, Simpson | 5 hr |
| Feb 5, 3:26 PM CST | Flash Flood Warning | JAN | Kemper, Noxubee | 6 hr |
| Feb 5, 3:32 PM CST | Severe Thunderstorm Warning | JAN | Newton | 43 min |
| Feb 5, 3:56 PM CST | Tornado Warning | JAN | Lauderdale, Newton | 59 min |
| Feb 5, 4:07 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 58 min |
| Feb 5, 4:16 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 44 min |
| Feb 5, 4:26 PM CST | Flash Flood Warning | JAN | Covington, Jasper, Smith | 4 hr |
| Feb 5, 4:36 PM CST | Flash Flood Warning | JAN | Jefferson Davis | 4 hr |
| Feb 5, 4:56 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 49 min |
| Feb 5, 5:00 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 30 min |
| Feb 5, 5:05 PM CST | Flash Flood Warning | JAN | Lauderdale, Newton | 4 hr |
| Feb 5, 5:16 PM CST | Flash Flood Warning | JAN | Lawrence | 4 hr |
| Feb 5, 5:59 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 36 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.